Which are 5-MeO-DMT risks?
I am very interested in exploring entheogens. But I am concerned about 5-MeO-DMT risks. I am apprehensive about whether there are any dangers . I have never read about deaths or serious complications.
But the many trip reports mention breathing irregularities, having to remember to breath, people turning a bit blue in the face, extremely elevated heart rate or blood pressure, feeling like an elephant in sitting on you…
I read the LD50 is very high though, far higher than the active dose. So my question, are these physical effects all in peoples’ heads? Is 5-MEO-DMT just as safe as N-N-DMT or are there any real dangers involved?
Effects and risks of 5-MeO-DMT have been studied during decades. In fact, 5-MeO-DMT is a common constituent of many different plants and has been used traditionally in psychoactives snuffs. Examples are Yopo (Anadenanthera colubrina seeds), Epena from Virola spp, and some ayahuasca-type brews. Risks are basically psychological. As many other classical psychedelics, physical toxicity is very low. 5-MeO-DMT can cause intense and overwhelming psychedelic experiences, which may lead to anxiety, panic attacks, and paranoia.
Short term (1-10 minute) non-responsiveness or unconsciousness can appear with smoked doses over 8-10 mg or insufflated doses over 15-20 mg. So sitting down and have a person that can take care of you are extremely important. The drug can cause physical symptoms such as increased heart rate, elevated blood pressure, dizziness, and nausea.
I think breathing problems are probably related to psychological stress. There are no cases in science of organic toxicity associated to 5-MeO-DMT
It is importantto avoid using 5-MeO-DMT in combination with other substances. Specially those that affect serotonin levels in the brain, such as antidepressants, SSRIs, and MAOIs.
This is because combining 5-MeO-DMT with these substances (particularly MAOIs) could potentially result in serotonin syndrome. This is a a potentially life-threatening condition characterized by high levels of serotonin in the body. Additionally, the use of stimulants such as amphetamines and cocaine may increase the risk of adverse effects associated with 5-MeO-DMT. This includes hypertension and tachycardia.